It is currently Sat Aug 19, 2017 11:08 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Tue Sep 06, 2011 9:27 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 06, 2011 9:17 pm
Posts: 11
I debated on whether to ask this in the side effects or here, but since my core decision is whether to taper/quit, I figured I'd put it here.

In brief: been taking sub for about 3 years, stayed on with doctor's consent for various reasons, mostly to avoid relapse and because I get just enough mood elevation that I can use a lot fewer other meds. I do take 1-2mg of lorazepam in the evenings as well as ambien. I'm at 6mg of sub right now, though have been at 4mg for most of it.

The problem, however, is that I feel pretty mentally foggy. I think typing this I've answered my own question (see meds above!) but I'm wondering if others experience it as well. I remember in the bad old "opiate agonist" days that if I'd taken hydrocodone I couldn't concentrate to read worth a damn, and that's pretty much how I feel these days.

I used to be smart (as in 99.99% percentile smart) but now I have to re-read complex sentences several times to 'get it'. I'm actually worried about early-onset Alzheimers, but that's pretty rare.

So, my question is whether or not others have noticed this "unable to read complex material" on sub, whether its dose-related, and whether it gets better if you reduce/tape/quit?

Thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 07, 2011 7:53 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Foggy -

I think you did answer your own question. It's my opinion that it's likely a combination of meds, especially the sub on top of the benzo and the ambien (which isn't really a benzo, but occupies the same receptors). I don't know what dose of ambien you're on, but do be careful of respiratory depression, since you're taking three depressants (I think Ambien causes respiratory depression? Anyone know for sure??).

Now, since I'm not a doctor or medical professional, I obviously don't know this to be sure. It's only my humble opinion. And I'm sure others will come along and give their opinion as well.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 07, 2011 5:14 pm 
Yeah you answered your own question. Ambien=conscious sedation. If you think you have alzheimers, you don't so hang in OK?

Robin


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Wed Sep 07, 2011 7:01 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
I'm not on a benzo or Ambien and I feel that Suboxone makes me foggy and unable to concentrate. I used to read scientific literature just for fun, and now I don't read much of anything at all. I do believe that tapering off of Sub will solve the problem, but it's proving to be harder than I expected.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group